Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Have PCOS. Having cloudy discharge with some blood from vagina. Any complication?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1587 Questions
I have been having a cloudy discharge with some blood from my vagina. I haven't had my period since XXXXXXX 2012. I have polycystic ovarian syndrome. I have never had anything like this before and it is scaring me.
Posted Mon, 4 Mar 2013 in Vaginal and Uterus Health
Answered by Dr. Timothy Raichle 1 hour later
Hello, I would be happy to help you with your question.

As you know, PCOS is associated with irregular cycles, and in many cases, absent cycles. This is not normal nor is it healthy. Sometimes this absence of periods is associated with an "overgrowth" of the uterine lining. Long term this can cause problems related to pre-cancerous changes of the uterine lining.

Also, PCOS is associated with diabetes, and diabetes is associated with recurrent vaginal infections. You need:

1. An exam
2. An ultrasound
3. Labs to screen for diabetes
4. Progesterone to "cycle" the uterine lining
5. Screening for a vaginal infection

I hope that this helps. Please ask if you have additional questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor